Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 150, NWS Kansas City, MO

June 13, 2000Chariton County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 1:34 PM CDT for Chariton County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 1:34 PM CDT (18:34 UTC)
Expired
Jun 13, 2000, 2:00 PM CDT
In force
26 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chariton County, MO

The radar

The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 11:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 131835
SVRMCI
MOC041-131900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 200 PM CDT

* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BYNUMVILLE...OR ABOUT 24 MILES NORTHWEST
  OF MOBERLY...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIEN AT 140 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

LAT...LON 3969 9301 3936 9299 3937 9273 3970 9272

PB
v

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:49 AM CDT, 8 hours 45 minutes earlier.

Area forecast discussion, Jun 13, 4:49 AM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 AM CDT TUE JUN 13 2000

SVR WRM FNTL BNDYRS AT VARIOUS LVLS SERVING AS FOCUS FOR SCT CNVTN
THIS AM. 850 HPA BNDRY APPRS TO BE IGNITING CNVTN ALG AND E OF MO
RVR IN WRN IA WHILE SFC/925 HPA APPRS TO BE ALIVE AND WELL OVR SE
IA. VRY STG 250 HPA JET ENERGY MVG TWRDS 4 CORNERS RGN THIS AM AS
MODELS BEGIN CARVING OUT CNTL U.S. TROF PSN. PLENTY OF MSTR IN PLACE
OVR CWA WITH 17 DEG PLUS 850 HPA DEW PTS AND SFC DEW PTS INTO 70S.
PRE-FNTL TROF HAS FORMED OVR WRN/CNTL KS IN ADV OF AGRESSIVE SHRT
WV. MID TROPOSPHERIC LAPSE RATES IN 7.0 DEG PLUS NEIGHBORHOOD THIS
AM AND FCST BY ETA TO REMAIN WELL INTO TNGT. COMBINATION OF
LINGERING OUTFLW BNDRY OVR NW MO AND PRE-FNTL LWR TROPOSPHERIC
CNVGNC SHLD HELP FIRE UP SCT CNVTN LTR TDY. DECIDED TO KEEP POPS OUT
OF FCST FTHR TO S. DUE TO DIFFERENCED IN MODEL TEMP GUIDANCE OPENED
UP A RANGE FOR TDY THEREFORE WENT WITH 85 TO 90 SPREAD ALL ZNS.

ISSUED WND ADVSY FOR TDY SW ZNS INCLUDING KC METRO AREA. 88-D WNDS
OFF DECK ARE IN 35KT RANGE THIS AM SO ANY MIXING AT ALL SHLD PRODUCE
GUSTS CLOSE TO CRITERIA. A BIT CONCERNED HOWEVER WITH DVLPG AC DECK
TO W AND WITH SCT SHWRS A LIMIT TO DOWNWARD TRANSFER.

ASIDE FM LOWERING MINS WED NITE BASED ON DRIE AIR AND GUIDANCE
NUMBERS...REST OF FCST STAYED WITH STATUS QUO. ISOLD SVR NOT OUT OF
QUESTION ERLY TNGT WITH CAA ALF AND DECENT DIRECTIONAL/SPEED SHEAR
XPTD. NOT MUCH TIME TO LK AT MED RANGE MODELS THIS AM BUT QUICK PEAK
SHWS HINT THAT DRY WKEND FCST IN JEAPARDY...DAY CREW WIL NEED TO
RE-EVALUATE.

.EAX...
WND ADVSY
KS ZNS 057-060-103>105
MO ZNS 022-028>030-037-038-043-044-053-054

BODNER

In the hours before

Local storm report, Jun 13, 12:30 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1230 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1225 PM    HOLT                      MO   .75 INCH HAIL
06/13/00   CLAY                           DIME SIZE HAIL .
                                          REPORTED BY MEDIA.
Special weather statement, Jun 13, 1:01 PM CDT, 33 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT TUE JUN 13 2000

FORECAST: A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
NORTH CENTRAL MISSOURI EARLY THIS AFTERNOON WITH LARGE HAIL...HIGH
WINDS AND VERY HEAVY RAINFALL ALL POSSIBLE.  THIS ACTIVITY SHOULD
EXIT THAT AREA BY LATE AFTERNOON.  AFTER THIS...SEVERE THUNDERSTORMS
WILL DEVELOP OVER EASTERN KANSAS AND SOUTHEAST NEBRASKA LATE THIS
AFTERNOON AND TRACK EAST...AFFECTING EXTREME EASTERN KANSAS AND
WESTERN MISSOURI BY 1000 PM...THEN MOVING INTO CENTRAL MISSOURI
AFTER THIS.  THE THREAT FOR SEVERE WEATHER WILL BE LESS IN CENTRAL
MISSOURI.

DISCUSSION:  A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL U.S.
LATE THIS AFTERNOON SWINGING A COLD FRONT INTO EXTREME EASTERN
KANSAS BY EARLY EVENING.  THIS SHOULD ALLOW EXPLOSIVE THUNDERSTORM
DEVELOPMENT AS VERY WARM...HUMID AND UNSTABLE AIR IS IN PLACE AHEAD
OF THIS COLD FRONT.  THE MAIN THREAT FROM THESE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS.  THE WIND FIELD AHEAD OF THIS FRONT DOES
SHOW SOME FAVORABLE CLOCKWISE TURNING WITH HEIGHT SO TORNADOES
CANNOT BE RULED OUT...ESPECIALLY NORTH AND WEST OF INTERSTATE 35.
ANOTHER THREAT FROM THESE STORMS WILL BE TORRENTIAL RAINFALL WITH
SOME AREAS POSSIBLY SEEING AS MUCH AS 2 TO 4 INCHES OF RAINFALL BY
WEDNESDAY MORNING.  THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL
EXIST TONIGHT.

18
Local storm report, Jun 13, 1:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1213 PM    HAMILTON                  MO   1.5 INCH HAIL
06/13/00   CALDWELL                       REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 13, 1:22 PM CDT, 12 minutes before
corrected PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 PM CDT TUE JUN 13 2000

corrected time of report

TIME(CDT)  .....CITY LOCATION.....STATE   ...	EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    HAMILTON                  MO   1.5 INCH HAIL
06/13/00   CALDWELL                       REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 13, 1:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    HAMILTON                  MO   1.5 INCH HAIL
06/13/00   CALDWELL                       REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:52 PM CDTSevere Thunderstorm WarningEAXCaldwell38 min
Jun 13, 1:23 PM CDTSevere Thunderstorm WarningEAXDaviess37 min
Jun 13, 1:26 PM CDTSevere Thunderstorm WarningEAXAdair, Macon49 min
Jun 13, 1:48 PM CDTSevere Thunderstorm WarningEAXSchuyler27 min
Jun 13, 6:34 PM CDTSevere Thunderstorm WarningEAXAtchison56 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.